Can you elaborate what part of the skin turns blue? Cyanosis is a bluish discoloration of the skin or mucous membranes caused by lack of oxygen in the blood. People whose blood is deficient in oxygen tend to have a bluish discoloration. Usually the oxygen saturation of the blood has to drop below 90% before this occurs.
It is more obvious in the mucous membranes and nail beds, particularly in dark-skinned people. It may also appear on the feet, nose, and ears.
Other causes include: brief exposure to cold air or water, high altitudes, chronic obstructive pulmonary disease (COPD), severe pneumonia, pulmonary edema, congestive heart failure, congenital heart diseases, Shock, aspiration with suffocation, seizures, asthma, crouop, or epiglottitis.
It would be best to have this evaluated further by your doctor for proper diagnosis and management. Take care and regards.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.